Drought, Osage
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Osage forecast zone
- Reported by
- Official NWS Observations
Although much of eastern Oklahoma received near normal to above normal rainfall during March 2018, Osage and Pawnee Counties only received between 10 and 50 percent of normal average rainfall amounts for the month. As a result of the continued rainfall deficit across this portion of northeastern Oklahoma, severe drought (D2) conditions persisted through March.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Although much of eastern Oklahoma received near normal to above normal rainfall during March 2018, Osage and Pawnee Counties only received between 10 and 50 percent of normal average rainfall amounts for the month. As a result of the continued rainfall deficit across this portion of northeastern Oklahoma, severe drought (D2) conditions persisted through March. Monetary damage estimates due to the drought were not available.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Feb 28, 11:50 PM CST, 10 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 1150 PM CST Wed Feb 28 2018 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Wind shift associated with the cold front is now through KBVO/KTUL/KRVS, with MVFR ceilings likely at all 3 sites within a couple hours, as a deck of low clouds moves in behind the front. Rain will continue at both KMLC and KFSM for a few more hours overnight, with MVFR/IFR ceilings developing by early morning with the frontal passage. MVFR ceilings have already developed over portions of northwest Arkansas and will persist overnight, likely lowering to IFR toward sunrise. Low clouds will clear first by mid to late morning across northeast Oklahoma, but are likely to linger until afternoon across northwest Arkansas and portions of southeast Oklahoma, per low level RH progs. The combination of a saturated boundary layer and low level cold advection will not be favorable for rapid clearing. && .PREV DISCUSSION... /Issued 921 PM CST Wed Feb 28 2018/ ..UPDATE... DISCUSSION... Widespread showers/thunderstorms continue this evening across far southeast Oklahoma, with the activity stretching back southwest into northern TX. Intensity has waned over the past few hours, although current activity is producing hourly rainfall rates around .25-.50". Upped QPF across far southeast OK, otherwise no significant changes where made. Precipitation will begin to shift east later tonight as the upper trof and cold front push into the region. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....30 AVIATION.....06 CORFIDI
Hazardous Weather Outlook National Weather Service Tulsa OK 452 PM CST Wed Feb 28 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011115- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 452 PM CST Wed Feb 28 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Far southeast Oklahoma. ONSET...After 7 PM. HEAVY RAIN. RISK...Limited. AREA...South of a line from Fayetteville to McAlester. ONSET...After 7 PM. DISCUSSION... Scattered thunderstorms across north Texas late this afternoon will spread northeastward into the evening hours. Current trends suggest that any severe weather threat to the forecast area will likely be confined to Choctaw, Pushmataha, and southern Le Flore counties. The primary hazards are likely to be large hail and locally damaging winds. Locally heavy rain will also be likely across portions of southeast Oklahoma into west central Arkansas. The wet soils will raise the potential for rapid onset flooding. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...High Wind Potential. FRIDAY and SATURDAY...No Hazards. SUNDAY and MONDAY...Thunderstorm Potential. TUESDAY...No Hazards. EXTENDED DISCUSSION... Breezy winds will develop Thursday in the wake of the departing cold front. Dry and mild weather prevail ahead of the next storm system, with thunderstorm chances returning Sunday and Monday. weather.gov/tulsa contains additional information.
The national radar mosaic for the moment the first event began.
2 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2018Every state in 2018This day in weather historyWarnings in Oklahoma, March 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 745136, 745137.